Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Little Sarah

I have to stop BCP and I'm scared

Recommended Posts

Hi everyone,

I have done a lot of research recently into the effects of stopping the BCP. This is mainly because I am thinking about having children in the near future. At the moment, I am on Yasmin, which is great for my skin. It's giving me really bad headaches and depression though, so it's not a good idea for me to stay on it, especially since I'm going to have to stop it for TTC anyway.

There are so many posts of people who have stopped BCP, particularly Yasmin and Dianette who have had their acne come back with a vengeance. Before I went on the pill, I had light acne, nothing serious and because I was young (15/16) I was relatively ignorant about how to control it anyway. A few years ago, I switched from Marvelon (Desogen in the US) to Yasmin. My skin was clear with Marvelon (can't actually remember why I switched).

I have an appointment with my doctor soon and I am anxious to know what to say. Do I ask to 'wean myself off' the pill, i.e. go on a lower dosage pill before I come off it rather than going 'cold turkey', or should I just come off it and look for other non-hormonal treatments?

I guess my question is: has anyone been through what I am going through and successfully managed to control the return of their acne after coming off BCP?

Thanks so much

Little Sarah x

Share this post


Link to post
Share on other sites

When I TTC I just stopped taking the pill at the end of the month but you can stop when you want. Unfortunately, I found nothing that kept me from breaking out as soon as I stopped. We TTC for three month before getting pregnant and my skin went from clear to cystic in that time. Fortunately, after two months of being pregnant my skin cleared up and stayed clear through the pregnancy. After nursing my skin went back to how it was when I was TTC and I went on Yasmin. I don't mean to scare you but wanted to give you my honest experience. When it came down to it, those months of feeling terrible about my skin seemed trivial next to having my new baby.

Share this post


Link to post
Share on other sites
When I TTC I just stopped taking the pill at the end of the month but you can stop when you want. Unfortunately, I found nothing that kept me from breaking out as soon as I stopped. We TTC for three month before getting pregnant and my skin went from clear to cystic in that time. Fortunately, after two months of being pregnant my skin cleared up and stayed clear through the pregnancy. After nursing my skin went back to how it was when I was TTC and I went on Yasmin. I don't mean to scare you but wanted to give you my honest experience. When it came down to it, those months of feeling terrible about my skin seemed trivial next to having my new baby.

Thank you smk28. I know you're right. I'm hoping that because my acne was mild before going on the pill that it won't come back too badly, but it might. You're right about it seeming trivial and I appreciate your honesty about your experience. I am seeing the doc soon, so I will discuss all of my issues with the doc and see what he suggests. I have heard that Skinoren (Azelex in the US) is supposed to be quite good, so I might see if that's an option. :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×